World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 1177
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2019  |  Volume : 8  |  Issue : 4  |  Page : 1486-1487

Proton pump inhibitors induce hemolytic anemia


1 Imam Abdulrahman Bin Faisal University, College of Medicine, Dammam, Kingdom of Saudi Arabia
2 Department of Internal Medicine, King Fahad Hospital of University, College of Medicine, Khobar, Kingdom of Saudi Arabia

Correspondence Address:
Dr. Ahmed Abdullah Al-Marhabi
Consultant of Gastroenterology, Department of Internal Medicine, King Fahad Hospital of University, College of Medicine, Khobar
Kingdom of Saudi Arabia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_169_19

Rights and Permissions

Proton pump inhibitors (PPIs) are generally safe, and their short-term use commonly does not induce hemolytic anemia. The underlying mechanisms are unknown, and the literature insufficiently explores hemolytic anemia as an adverse event induced by PPIs. In this case study, we report a 31-year-old female who had developed hemolytic anemia with symptoms of jaundice, hyperbilirubinemia, and high reticulocytes, after treatment with PPI. Interestingly, the patient completely recovered after PPI withdrawal. This present case study highlights the need for physicians to exercise caution when treating patients with PPI.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed308    
    Printed7    
    Emailed0    
    PDF Downloaded44    
    Comments [Add]    

Recommend this journal